MAUDE Adverse Event Report: CORDIS CORPORATION SUPER TORQUE PLUS; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION SUPER TORQUE PLUS; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 533693
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the doctor noticed that the short portion just below the hub on the 6fr mpac super torque catheter had crumbled into small pieces.The team pulled another 6fr mpac super torque, and upon inspection, saw that it had a defect in the same place as the crumbled catheter.There was no reported injury to the patient.This occurred during a routine heart catheterization.The device was stored and prepped in accordance with the instructions for use (ifu).The devices are stored on a hanger behind a glass door.The device receives fluorescent light exposure when stored.The devices are not stored in the white outer box until they are used.They are stored in cabinets with transparent doors (glass).The shipment of devices is not stored in an environment that is not climate controlled at any point before being stored in the lab.The device is not reprocessed or re-sterilized.The device is not exposed to uv lighting or any form of sterilization process at any point.The lab does not use any sort of uv or sterilization process in general.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
 
Event or Problem Description
As reported, the doctor noticed that the short portion just below the hub on the 6fr mpac super torque catheter had crumbled into small pieces.The team pulled another 6fr mpac super torque, and upon inspection, saw that it had a defect in the same place as the crumbled catheter.There was no reported injury to the patient.This occurred during a routine heart catheterization.The device was stored and prepped in accordance with the instructions for use (ifu).The devices are stored on a hanger behind a glass door.The device receives fluorescent light exposure when stored.The devices are not stored in the white outer box until they are used.They are stored in cabinets with transparent doors (glass).The shipment of devices is not stored in an environment that is not climate controlled at any point before being stored in the lab.The device is not reprocessed or re-sterilized.The device is not exposed to uv lighting or any form of sterilization process at any point.The lab does not use any sort of uv or sterilization process in general.The device will be returned for evaluation.Two images were provided.The first image shows the proximal portion of a catheter, with all but a small piece of the strain relief missing.The remaining portion has a jagged edge.The hub appears to have a yellowish discoloration.The second image shows the body/shaft of the catheter that should be under the strain relief and a longitudinal scratch that does not appear to be full thickness is noted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, the doctor noticed that the short portion just below the hub on the 6fr mpac super torque catheter had crumbled into small pieces.The team pulled another 6fr mpac super torque, and upon inspection, saw that it had a defect in the same place as the crumbled catheter.There was no reported injury to the patient.This occurred during a routine heart catheterization.The device was stored and prepped following the instructions for use (ifu).The devices are stored on a hanger behind a glass door.The device receives fluorescent light exposure when stored.The devices are not stored in the white outer box until they are used.They are stored in cabinets with transparent doors (glass).The shipment of devices is not stored in an environment that is not climate controlled at any point before being stored in the lab.The device is not reprocessed or re-sterilized.The device is not exposed to uv lighting or any form of sterilization process at any point.The lab does not use any sort of uv or sterilization process in general.The device will be returned for evaluation.Two images were provided.The first image shows the proximal part of a catheter, with all but a small piece of strain relief missing.The remaining part has a jagged edge.The hub appears to have yellowish discoloration.The second image shows the body/shaft of the catheter that should be under strain relief and a longitudinal scratch that does not appear to be full thickness is noted.A non-sterile catheter ¿cath mpac stp 6f¿ was received coiled inside a clear plastic bag and unpacked for product evaluation.Inspection of the unit focused on the strain relief, which was found to be degraded, with material missing.The luer hub also presented a yellowish discoloration.No other abnormalities were noted.Visual inspection of the strain relief area using a vision system confirmed the degraded condition.The damage is consistent with environmental degradation, likely resulting from exposure to ultraviolet light, thermal stress, or chemical agents, rather than mechanical stress.The reported ¿strain relief-degradation¿ and ¿catheter (body/shaft)-damaged¿ were not seen during the analysis of complaint 2025-14751-1.However, a molding mark determined to be part of the manufacturing process was found on the strain relief.The findings were found to be within specifications; therefore, no actions will be taken.The reported ¿strain relief-degradation¿ was seen while analyzing the device associated with 2025-14751-2.However, no other damages were found on the body of the device.The exact cause of the degradation is unknown.Users are trained to inspect devices for signs of damage prior to and during use, and any product found to be damaged should not be used.Information for safety is provided in the product labeling to ensure users are aware of associated risks.According to the instructions for use (ifu)¿though not intended as a mitigation of risk¿it is noted: ¿store in a cool, dark, dry place.Do not use if package is open or damaged.Exposure to temperatures above 54ºc (130ºf) may damage the catheter.¿ based on the available information and findings from product analysis, the exact cause of the strain relief degradation cannot be determined at this time.As a result, an investigation has been initiated to further assess potential contributing factors.No further action will be taken at this time.

Brand Name
SUPER TORQUE PLUS
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key21955953
Report Number9616099-2025-00757
Device Sequence Number7227078
Product Code DQO
UDI-Device Identifier10705032013574
UDI-Public(01)10705032013574(17)290131(10)18414273
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K862244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number533693
Device Lot Number18414273
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer05/05/2025
06/24/2025
Initial Report FDA Received Date05/04/2025
Supplement Report FDA Received Date05/30/2025
07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown